Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jan 1, 2021, 5:09 AM CST for Marion County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2021, 5:09 AM CST (11:09 UTC)
- Expired
- Jan 1, 2021, 5:45 AM CST
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
County Marion County, AL
The radar
The Columbus AFB radar (KGWX), 38 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
077 WWUS84 KBMX 011109 SPSBMX Special Weather Statement National Weather Service Birmingham AL 509 AM CST Fri Jan 1 2021 ALZ011-012-011145- Marion AL-Lamar AL- 509 AM CST Fri Jan 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND NORTHWESTERN LAMAR COUNTIES UNTIL 545 AM CST... At 508 AM CST, Doppler radar was tracking a line of showers extending from near Fairview to 6 miles northwest of Sulligent. Movement was northeast at 45 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Hamilton, Detroit, Weston, Gattman, Henson Springs, Byrd, Pine Springs, Bexar, Pigeye, Shottsville and Rankin Fite Airport. LAT...LON 3432 8818 3431 8792 3411 8791 3383 8824 TIME...MOT...LOC 1108Z 222DEG 38KT 3432 8829 3394 8823 $$ 25/Owen
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jan 1, 3:11 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jan 1, 3:11 AM CST, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 311 AM CST Fri Jan 1 2021 .SHORT TERM... /Updated at 0311 AM CST Fri Jan 01 2021/ Today through Saturday. The severe weather threat continues to appear unimpressive with very little deep convection anywhere on radar within the warm sector of this storm system. As the front and drier air moves eastward from Mississippi this morning, a somewhat stronger convective band should take shape as the lift becomes more focused near the front. Poor lapse rates and weak upper-level support will limit updraft organization. Severe weather is unlikely, and we have trimmed our marginal risk area to include only the southern part of our area. The convective band should exit our southeastern counties by early afternoon. Temperatures will be quite warm behind the rain, and lower 70s expected this afternoon due to a lack of cold advection behind the front. Dry conditions are expected tonight as an area of weak high pressure moves into the region between upper-level shortwaves. The cold front will become stalled just southeast of our forecast area as the next shortwave moves across the Lower Mississippi Valley. Moisture will be quite limited to the northwest of I-85, where there is only a slight chance of showers Saturday afternoon. Much higher chances are expected in our far southeastern counties near the stalled front. 87/Grantham .LONG TERM... /Updated at 0311 AM CST Fri Jan 01 2021/ Saturday night through Thursday. The upper low swings out of the area Sunday night with precipitation ending int the southeast by Midnight. Dry weather will move into the region and remain through Wednesday. Look for generally seasonal weather with temperatures in the mid to upper 50s and lows in the low to mid 30s. Temperatures by Wednesday will begin to get in to the low 60s, so slightly above normal. The next system will work into the area late Wednesday and bring clouds and rain through Thursday. Temperatures Wednesday night will likely be the coldest ahead of the rain through Midnight and then increase overnight. Most of the rain will end by Midnight Thursday night/Friday morning. 16 && .AVIATION... 06Z TAF Discussion. A mix of MVFR and IFR cigs across Central Alabama tonight, with widespread showers moving generally south to north. Winds are out of the southeast at 5 to 10kts with occasional higher gusts. These conditions will be the trend for the overnight period as showers and low cigs continue ahead of an approaching cold front. Winds will increase with gusts up to 20-22kts. Winds will veer to the south with the cold front passage, with gusts up to 25kts possible. Cannot rule out thunder, especially along the front, but chances are low. Conditions will gradually improve Friday afternoon, with rain ending from west to east and cigs lifting. Given the strength of low level winds, wind shear values of 35-40kts up to 2kft are possible. 14 && .FIRE WEATHER... Low clouds and rain will continue through this morning. Drier air will move in behind the rain this afternoon with warm conditions and winds gradually shifting from south to southwest. A dry period is expected tonight, but rain chances will increase across our southeastern counties on Saturday. A cold front will bring a stronger push of cooler and drier air to the region on Sunday with northwest winds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 73 43 60 37 51 / 90 0 20 10 0 Anniston 73 47 62 39 53 / 100 0 20 10 0 Birmingham 73 44 59 39 52 / 80 0 20 10 0 Tuscaloosa 73 43 58 37 54 / 50 0 20 0 0 Calera 73 45 60 38 52 / 80 0 20 10 0 Auburn 70 50 62 41 53 / 90 10 50 30 0 Montgomery 75 49 63 39 56 / 90 10 30 10 0 Troy 74 51 65 40 55 / 90 10 50 20 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jan 1, 2:47 AM CST, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 247 AM CST Fri Jan 1 2021 ALZ011>015-017>050-021200- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 247 AM CST Fri Jan 1 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There is a small risk for a brief tornado or damaging winds through 1 PM today along and south of a line from Demopolis to Alexander City. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through early this afternoon.
In the hours before
Special weather statement, Jan 1, 5:09 AM CST, 0 minutes before
Special Weather Statement National Weather Service Birmingham AL 509 AM CST Fri Jan 1 2021 ALZ011-012-011145- Marion AL-Lamar AL- 509 AM CST Fri Jan 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND NORTHWESTERN LAMAR COUNTIES UNTIL 545 AM CST... At 508 AM CST, Doppler radar was tracking a line of showers extending from near Fairview to 6 miles northwest of Sulligent. Movement was northeast at 45 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Hamilton, Detroit, Weston, Gattman, Henson Springs, Byrd, Pine Springs, Bexar, Pigeye, Shottsville and Rankin Fite Airport. LAT...LON 3432 8818 3431 8792 3411 8791 3383 8824 TIME...MOT...LOC 1108Z 222DEG 38KT 3432 8829 3394 8823 25/Owen
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 8:25 AM CST | Special Weather Statement | BMX | Pike | 35 min |
| Jan 1, 9:37 AM CST | Special Weather Statement | BMX | Lee | 38 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.